What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 27, 6:32 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 27, 6:32 PM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
732 PM EDT Fri Jun 27 2025
...New AVIATION...
.SHORT TERM...
(This afternoon through Saturday)
Issued at 134 PM EDT Fri Jun 27 2025
Key Messages:
1. Scattered showers and storms mainly during the afternoon hours.
Low probability of severe thunderstorms with gusty wind, heavy rain
rates, and frequent lightning.
2. Heat and humidity remain especially this afternoon, but slightly
below Heat Advisory criteria.
Discussion:
A weakness in the upper ridge across the region will result in
slightly lower max temperatures (although still hot and humid summer
conditions) and we should generally stay below Heat Advisory
criteria. Still, heat index values around 100 are occurring is some
valley locations mainly in the southern/central valley . It will be
vital to continue to practice heat safety across the region,
especially if outdoors for prolonged periods of time. Tomorrow
should be a bit less hot than today.
The weakness in the ridge will also allow more numerous mainly
diurnally driven showers and thunderstorms than have been seen in
recent days, although not everyone is guaranteed to see rainfall.
MLCAPE values of 2000 to 3000+ J/kg and DCAPE between 800-1000 J/kg
this afternoon will continue to support a few strong to severe
thunderstorms with damaging downburst potential. PW values around
1.4 to 1.8 inches will support some heavy rain rates and the
potential of some isolated flooding of low lying areas. Convective
coverage will begin to diminish this evening with the loss of
daytime heating.
For tomorrow models show less instability than today but PW values
will tick up more into the 1.5 to 1.9 inch range. We will see
scattered to numerous showers and thunderstorms again especially
with peak heating, and while the strong to severe storm threat will
be lower given the more limited instability (HREF shows mean MUCAPES
generally less than 2000 J/kg), a few storms may still become strong
to marginally severe with damaging wind gusts the primary severe
threat. In addition, given the plentiful moisture there will
continue to be a threat of localized flooding.
&&
.LONG TERM...
(Saturday night through next Friday)
Issued at 134 PM EDT Fri Jun 27 2025
Key Messages:
1. Higher rain chances into the early part of the week. Isolated
strong or severe storms and localized flash flooding are possible
each day, with the flooding risk highest Monday/Tuesday.
2. A cold front approaches the area Tuesday, with the possibility of
less precipitation coverage Wednesday through Friday if the front
moves southeast of the region.
Discussion:
The weakness in the ridge will continue to produce quite a bit of
mainly diurnally driven convection Sunday afternoon and evening. A
few strong to severe pulse thunderstorms will be possible again in
the afternoon with the primary risk being damaging winds. PW values
will generally range from 1.7 to 1.9 inches Sunday. This will
produce some moderate to heavy rainfall rates with a threat of
localized flooding.
Model and ensemble guidance indicates more tropical moisture ahead
of the frontal boundary early next week. This will bring PW values
into the 1.8 to 2.2 inch range across the forecast area by Monday
and Tuesday ahead of an upper-level trough and associated cold
front. This very moist airmass will promote very heavy rainfall
rates likely exceeding 3 inches per hour in heavier downpours.
Any training or slow moving convection will likely lead to flash
flooding concerns, especially for urban areas with poor runoff and
other flood prone areas. The isolated severe risk will continue
as well, mainly for some isolated downburst winds.
The cold front is expected to slowly move southeast across the
region Tuesday and/or Tuesday night with drier air arriving from
the northwest. Much of the model data continues to suggest the
front will make it to our southeast before stalling, but as is
often the case with these weak summertime fronts there is still
significant uncertainty about exactly how far it will progress.
Right now, we expect it to be drier across our area Wednesday,
although the front may not fully clear our southern areas by
Wednesday and the highest PoPs will be southern and eastern areas.
Drier conditions are expected for Thursday and Friday, but given
uncertainty about the extent of the drying in these longer ranges
there is still a low chance of convection with peak heating
mainly south. High temperatures that will run near to slightly
above normal for much of the long term period will likely begin to
edge up slightly by Friday.
&&
.AVIATION...
(00Z TAFS)
Issued at 725 PM EDT Fri Jun 27 2025
Some patchy fog is likely in the early morning hours mainly near
CHA and TRI. Otherwise, VFR conditions are expected outside of
thunderstorms. Storm coverage will be isolated to scattered
tomorrow afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 71 92 72 90 / 30 50 20 60
Knoxville McGhee Tyson Airport, TN 69 89 70 90 / 50 50 30 50
Oak Ridge, TN 69 88 70 90 / 40 50 30 50
Tri Cities Airport, TN 66 86 68 88 / 40 50 40 60
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
SHORT TERM...
AVIATION...McD
Hazardous weather outlook, Jun 27, 12:46 PM EST, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
146 PM EDT Fri Jun 27 2025
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-281800-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
146 PM EDT Fri Jun 27 2025 /1246 PM CDT Fri Jun 27 2025/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...This Afternoon and Tonight
Scattered afternoon and evening thunderstorms today. Isolated
strong to severe storms are possible, with the main hazards being
damaging winds and localized flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Scattered to numerous afternoon and evening thunderstorms are
expected through the weekend. Isolated severe storms are possible
each day, with the main hazards being damaging winds and
localized flash flooding.
.SPOTTER INFORMATION STATEMENT...
Due to the limited coverage of severe storms, spotter activation
is not needed at this time. However, any storm reports are
appreciated.
In the hours before
Local storm report, Jun 27, 5:07 PM EST, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
607 PM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Tstm Wnd Dmg 3 WSW Chattanooga 35.05N 85.29W
06/27/2025 Hamilton TN Emergency Mngr
A few trees are down at University of
Tennessee Chattanooga.
&&
JMLocal storm report, Jun 27, 5:52 PM EST, 3 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
652 PM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Flash Flood 1 S Red Bank 35.09N 85.30W
06/27/2025 Hamilton TN Broadcast Media
Overflowing ditches and parking lot
flooding.
&&
JMSpecial weather statement, Jun 27, 6:52 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Morristown TN
752 PM EDT Fri Jun 27 2025
TNZ067-083-084-280030-
Rhea TN-Roane TN-Meigs TN-
752 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RHEA...NORTHEASTERN
MEIGS AND ROANE COUNTIES THROUGH 830 PM EDT...
At 752 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairview, or near Rockwood, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oak Ridge, Kingston, Rockwood, Fairview, Spring City, Midtown,
Harriman, Paint Rock, Bradbury, and Peakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3570 8494 3595 8457 3595 8455 3598 8452
3598 8446 3589 8429 3588 8430 3589 8433
3586 8434 3568 8456 3556 8478
TIME...MOT...LOC 2352Z 220DEG 6KT 3579 8462
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JLBSpecial weather statement, Jun 27, 7:06 PM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Morristown TN
806 PM EDT Fri Jun 27 2025
TNZ068-071-086-280045-
Northwest Monroe TN-Loudon TN-NW Blount TN-
806 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LOUDON...
SOUTHWESTERN BLOUNT AND NORTHEASTERN MONROE COUNTIES THROUGH 845 PM
EDT...
At 806 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Madisonville. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vonore, Greenback, Fort Loudon State Park, Citico Beach, Tariffville,
McGee Carson Peninsula, Talassee, and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3565 8430 3571 8404 3555 8401 3547 8409
3544 8426
TIME...MOT...LOC 0006Z 164DEG 1KT 3557 8417
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JLBSpecial weather statement, Jun 27, 7:23 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Morristown TN
823 PM EDT Fri Jun 27 2025
TNZ014-038-280115-
Claiborne TN-Grainger TN-
823 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAIBORNE AND
NORTHWESTERN GRAINGER COUNTIES THROUGH 915 PM EDT...
At 823 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rutledge, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rutledge, Lone Mountain, and Thorn Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3642 8338 3641 8339 3641 8337 3640 8334
3621 8348 3632 8368 3649 8351
TIME...MOT...LOC 0023Z 035DEG 8KT 3635 8350
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JLBSpecial weather statement, Jun 27, 8:08 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Morristown TN
908 PM EDT Fri Jun 27 2025
VAZ006-280200-
Russell VA-
908 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RUSSELL COUNTY
THROUGH 1000 PM EDT...
At 908 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raven, or 7 miles southwest of Richlands. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Honaker, Dye, and Rosedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3714 8190 3711 8189 3704 8182 3696 8178
3695 8182 3692 8185 3689 8193 3705 8210
3704 8208 3705 8203 3707 8202 3709 8202
3712 8201 3712 8197 3713 8196 3713 8193
TIME...MOT...LOC 0108Z 153DEG 2KT 3700 8187
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JLB